How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 14484
Experience:  More than 30 years of companion animal practice.
11877925
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

I recently weaned my dog off dexamethasone. Finally off

Customer Question

I recently weaned my dog off dexamethasone. Finally off completely Wednesday. I have noticed around the same time the past few days that he starts to quiver, it is on and off or about an hour or so. He is eating, playing, pooping and it himeself Could it be withdrawl
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Rebecca replied 1 year ago.

Hello,

I am sorry to hear you are worried about Reef. I am a veterinarian and will do my best to help.

Why was he taking dexamethasone? How long did you take to wean him off?

It is possible the things you are seeing are related to being withdrawn from the medication, but the quivering could be from pain, fever, or internal disease. Let me know what dose he was taking, how long, and why he was taking it in the first place. Rebecca

Customer: replied 1 year ago.
He was taking due to allergies. He has been taking it since May. He was taking 1/2 pull twice a day. About 3 weeks ago I went to 1/4 pill twice a day and then about a week ago 1/4 pill once a day. And then completely stopped this past Wednesday. He is perfectly normal. Other than that issue I mentioned
Customer: replied 1 year ago.
His doage was .25 mg 1/2 twice a day
Expert:  Rebecca replied 1 year ago.

Usually we go to a pill every other day for awhile, then twice a week for awhile, before stopping it completely. If he was still taking it every day, and then it was stopped suddenly, that could possibly be the reason for his quivering.

You could start giving it to him every other day, and see if the quivering stops.

You could have him checked for other reasons for the quivering: take his temp, feel his lymph nodes, maybe do blood tests do check for any side effect of the dexamethasone on his liver or adrenal glands.

Let me know what else I can help with or answer. Rebecca

Expert:  Rebecca replied 1 year ago.
Hi,
I'm just following up on our conversation about Reef. How is everything going?
Rebecca
Expert:  Rebecca replied 1 year ago.

How is Reef doing? I hope this was helpful. I hope you were able to see what I sent. Let me know if I can help with anything else.

Customer: replied 1 year ago.
All good
Expert:  Rebecca replied 1 year ago.

I am glad to hear that. Can I help with anything else?

Kindly consider rating my answer (always appreciated!); you can still get back to me with questions and updates after rating. Rebecca